Hello all.. First off I am so glad I found this site. I found it through googling my newest symptom which really scared me. I spent most of last night and this morning reading through all the posts. There is soo much that I was not aware of.
In mid April I became really sick and it turned out I tested positive for both Influenza A&B. It was a flu that I had never felt before.. I told my Dr. it was a "I want my mommy sort of sickness" I am in my mid thirties. A few days passed and my fever finally broke but the body aches just wouldn't quit. My dr. tested me for everything he could think of. I had some sort of strep running through the blood which they attributed to my ongoing aches. My sed rate was also very high so he referred me to a rheumatologist. However, I couldn't get in for over a month. In the meantime, I was sent to a neurologist to rule out anything muscular. The neurologist said there was nothing he could do for me as the pain was obviously in my joints. I was also so very tired all the time.
I saw the rheumatologist in early June who felt that I had post viral arthritis as a result from having the flu. He started me on prednisone and meloxicam (an anti-inflammatory). A week later, I was not feeling any better at all so I called him as I was scheduled to return to work later in the week. During that phone call he told me I tested positive for early lyme disease. He also said I tested positive for auto-immune disease. He prescribed doxycycline 100mg twice a day and also vicodin for the pain. He advised me to stay on the prednisone and meloxicam as well. Fast forward another week and a half and I still didn't feel any relief. Gave him another call and he said I need to give the meds a chance to work, it was too soon to change anything and he wanted me to just continue what he had prescribed.
Last night while I was eating, my face felt like it was becoming paralyzed. This scared the living hell out of me basically, which led me to finding this site. I have so many more questions now. I got this tingling sensation on both sides of my face right around my cheekbones and I honestly felt that my face was becoming paralyzed. Thankfully after about 15 minutes it went away. I was afraid to go to sleep for fear of not being able to move my face in the morning. However, now you would never be able to tell that anything happened at all.
Some questions I have are, how do they distinguish "early lyme" from a later form? Is this feeling of facial paralysis related to the lyme? Will it come back? Should I call my Dr. and let him know of this new symptom even though it had no lasting effects so far?
I am also experiencing frequent heartburn which I never had. Could this be attributed to all the meds I am taking? I also take an antidepressant and high blood pressure meds. My stomach is frequently upset but goes away after about an hour.
I should also state that I do not recall ever being bitten by a tick and never had any kind of rash. I was a bit skeptical to even believe that I have lyme. But after reading through all these posts, it makes more sense now. Could I possibly have had this for longer and having the flu brought about the flare up?
Steroids are probably are not the best thing to take if you were to have Lyme. They are good for certain autoimmune diseases. However, you need to talk to your doctor about this and see if you can get a clear answer on why he has you taking the Doxy and the steroids, seems like they are kind of opposite each other. Steroids help to turn your immune system off, if you have Lyme or another bacteria or whatever, it has less of an obstacle to encounter because your immune system is taking a "nap."
I had really tight feeling jaw and facial muscles for a while at one point, almost like I had trouble smiling and doing some facial expressions.
The only time I ever had a similar experience as to what you described was when I had just finished a short course of Cipro for some unknown "colitis" I was having. Around that time I also started some Flonase and Singulair. I had an episode like that it was right before I went to bed. I felt like half of my face was numb and tingling, I couldn't see right. I felt like I was going to pass out at the same time. It was really scary. It only lasted for 5 minutes or less. It didn't help that i had laid down and turned the light out a few minutes before.
It could have been the Singulair, but I still don't really know. I don't use either Flonase or Singulair, after that week or two i was on them. My sinus pressure has gotten a lot better on extended antibiotics and on a gluten/dairy free diet.
I used to get a lot of mouth/teeth tingling when I ate gluten, wheat, and dairy. Now I seem to get it off an on with antibiotics and when I feel completly toxic, tired, and when my body is "vibrating."
Last edited by luckeeluke; 06-25-2008 at 03:19 AM.
Sounds to me like you have the beginning of Bell's Palsy. This is common amongst Lyme patients. There are 12 cranial nerves. The one that affects the facial nerve is the seventh. Lyme disease is notorious for its effect on the cranial nerves.
Bell's palsy is a form of temporary facial paralysis resulting from damage or trauma to one of the two facial nerves.
In my case I have chronic Lyme and for the past 2 years I have a loud hissing/ringing noise in both ears that continues 24/7. It drives me crazy and is one of my worst symptom of Lyme. This is because the Lyme has affected my 8th cranial nerve the vestibulocochlear nerve. This nerve deals with sounds, balance, and transmitting information from the inner ear to the brain.
I have had the twitching in my face also. You need to find an LLMD as soon as possible. Not to scare you but you aren't getting the right treatment. If in fact that you do have Lyme it has already penetrated into your nervous system. It is very hard to eradicate once its at this point. However it can be done. Go find an LLMD and also get tested for co-infections associated with Lyme disease.
I was able to see a LLMD earlier this week. Turns out I do have Babesiosis along w/ the Lyme. He also switched my meds. I was still taking the Doxy, had been on it for 2 months. He put me on Azithromycin and Mepron. He also told me I was probably going to feel worse in the coming weeks. He prescribed valium and advised me to take one before going to bed each night as this would help me at night. Has anyone else taken valium for this?
I was also given another 4 weeks off work. I have been out of work since April and am worried that if I do not return soon, I may not have a job to return to. They have been great so far, but nonetheless, I am concerned. I would like to hear others' experiences has far as being out of work and what they were able to do..